Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 5, 2025, 7:24 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 5, 2025, 10:41 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Raleigh County, WV, Wyoming County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:40 PM EDT | FLASH FLOOD | 1 Ne Crab Orchard, WV | High water reported on Robert C Byrd Drive near the intersection with Old Grove Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WGUS51 KRLX 052324
FFWRLX
WVC081-109-060400-
/O.NEW.KRLX.FF.W.0041.250605T2324Z-250606T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
724 PM EDT Thu Jun 5 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Central Raleigh County in southeastern West Virginia...
Northeastern Wyoming County in southern West Virginia...
* Until midnight EDT tonight.
* At 724 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beckley, Mullens, Mabscott, Sophia, Twin Falls State Park, Crab
Orchard, Coal City, Dry Creek, Macarthur, Beaver, Lester, Maben
and Glen Daniel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3779 8135 3782 8130 3781 8120 3778 8112
3775 8116 3771 8119 3768 8128 3764 8133
3758 8135 3755 8136 3754 8141 3758 8149
3768 8148 3772 8146 3775 8141
FLASH FLOOD...RADAR INDICATED
$$
GW1 follow-up statement
302
WGUS71 KRLX 060241
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1041 PM EDT Thu Jun 5 2025
WVC081-109-060251-
/O.CAN.KRLX.FF.W.0041.000000T0000Z-250606T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Raleigh WV-Wyoming WV-
1041 PM EDT Thu Jun 5 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL RALEIGH AND
NORTHEASTERN WYOMING COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
&&
LAT...LON 3779 8135 3782 8130 3781 8120 3778 8112
3775 8116 3771 8119 3768 8128 3764 8133
3758 8135 3755 8136 3754 8141 3758 8149
3768 8148 3772 8146 3775 8141
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:17 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 2:17 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
217 PM EDT Thu Jun 5 2025
.SYNOPSIS...
Daily shower and storm chances return today in the midst of a
slow moving cold front approaching. Active weather persists into
the weekend as the front stalls over the area.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 215 PM Thursday...
Key Points:
* An Air Quality Alert has been issued for the state of West
Virginia through 10 PM this evening.
* A sluggishly moving cold front yields episodic rounds of
showers and storms starting today and into the weekend.
After a slew of dry weather ruling the roost for the start of
the week, a cold front will begin to drive showers and storms
into the area today. Already seeing that develop this afternoon
on radar with agitated cumulus forming a scattered cluster of
activity in our northeast Kentucky and southeast Ohio counties.
Another cluster of diurnally driven showers and storms within
our forecast area will be up along the ridges this afternoon and
evening in response to southeast flow and nearby low pressure of
tropical descent churning over the Carolinas. Both clusters of
activity will diminish late tonight with the loss of daytime
heating, with precipitation chances then retreating back to the
north and west closer to where the cold front will be
positioned.
Upper level ridging will continue to flatten aloft overnight,
with the cold front able to achieve further eastward progression
through the Ohio Valley. The boundary is progged to reach just
outside the western fringes of our forecast area Friday morning
and will likely set up shop for the rest of the near term
period. This will spread showers and afternoon thunderstorms
across a wider area on Friday, with some storms capable of
producing locally damaging wind gusts and heavy downpours. An
impulse of moisture riding along the southern edge of the front
will be on the verge of reaching our area late Friday evening,
imposing an extension for precipitation into the overnight hours
and into the start of the weekend.
In the midst of the encroaching cold front, efficient southerly
flow will encourage an influx of moisture into the area today,
causing humidity levels to rise alongside unseasonably warmer
temperatures. An Air Quality Alert has been issued for the state
of West Virginia through 10 PM this evening due to the muggy
conditions, coupled with lingering Canadian wildfire smoke.
Afternoon high temperatures on Friday are anticipated to be a
few degrees lower than the past several days, only reaching the
low 80s across the lowlands and the 70s along the spine of the
Appalachians.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 215 PM Thursday...
Key Points:
* Unsettled through the weekend.
* Heavy downpours and a few severe storms possible on Saturday.
A front slowly slides into the area from the northwest Friday night
and then lingers overhead through Saturday. Widespread showers and
storms are expected to develop in the moisture rich environment
accompanying the front, with potential for isolated severe storms as
instability peaks during the afternoon and evening. Damaging winds
are the main concern for any severe storms. Localized flash flooding
could also occur due to heavy rain in thunderstorms, particularly in
locations impacted by previous rounds of storms.
Sunday remains active as the arrival of a shortwave and surface low
prompt additional chances for showers and thunderstorms during the
day.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 215 PM Thursday...
Key Points:
* Upper trough maintains precipitation chances early next week.
* Briefly drier for much of the area mid week.
An upper level trough ushers a cold front across the area Monday and
Tuesday, then a period of drier conditions is possible for much of
the area as weak high pressure moves in behind the retreating trough
mid week. Precipitation chances redevelop towards the end of the
week as moisture spreads north in advance of another boundary.
Temperatures should remain near to normal much of next week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 215 PM Thursday...
After a slew of dry weather days, the return of showers and
thunderstorms arrives today ahead of a slow moving cold front.
Bubbling cumulus this afternoon will result in isolated to
scattered activity out ahead of the main line of convection,
settled along the boundary back in Ohio and Indiana. A few
batches of precipitation could move into our western terminals
this afternoon, but did not have strong enough confidence that
they would see direct impacts in visibility so held off on using
tempos with this issuance.
Today's storm activity will be primarily diurnally driven, with
precipitation chances then retreating back towards the frontal
boundary. The front itself will slip eastward on Friday, and is
projected to drape through the lower Ohio Valley. This eastward
progression will yield sub-VFR ceilings stretching into the
western flank of the forecast area Friday morning before daytime
mixing forces bases to rise slightly for the rest of the period.
Additional shower and storm chances, more abundant in nature
compared to this afternoon, will be present on Friday afternoon
as the front scoots closer to the region.
Winds will remain light and primarily out of the south/southwest
through the period out ahead of the frontal passage.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: None.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H M M
EKN CONSISTENCY H H H H H H H H H H M H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
IFR conditions at times in showers and thunderstorms through
Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Air Quality Alert until 10 PM EDT this evening for WVZ005>011-
013>020-024>034-039-040-515>526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...MEK/20
NEAR TERM...MEK
SHORT TERM...20
LONG TERM...20
AVIATION...MEKHazardous weather outlook, Jun 5, 4:01 AM EDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 401 AM EDT Thu Jun 5 2025 KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-017-019-060815- Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt- Ritchie- 401 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, southeast Ohio, and portions of central, northern and western West Virginia. .DAY ONE...Today and Tonight. There is a Marginal Risk for severe thunderstorms this afternoon and evening. The main hazard is damaging wind gusts, though hail is also possible. Locally heavy rainfall is also possible at times through today. This could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk for severe thunderstorms Friday afternoon and evening. The main hazard is damaging wind gusts, though hail is also possible. Locally heavy rainfall is also possible at times through Saturday morning. This could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-VAZ003-004-WVZ005-006-013>016-018-020-024>034-039-040-515>526- 060815- Lawrence-Dickenson-Buchanan-Wayne-Cabell-Lincoln-Putnam-Kanawha- Roane-Calhoun-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 401 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk for severe thunderstorms Friday afternoon and evening. The main hazard is damaging wind gusts, though hail is also possible. Locally heavy rainfall is also possible at times through Saturday morning. This could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 5, 4:00 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
400 PM EDT Thu Jun 5 2025
OHZ067-076-052030-
Washington OH-Morgan OH-
400 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WASHINGTON AND
CENTRAL MORGAN COUNTIES THROUGH 430 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterhill, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McConnelsville, Beverly, Chesterhill, Stockport, Bristol, and
Hackney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3949 8158 3945 8194 3946 8197 3956 8200
3974 8168
TIME...MOT...LOC 1959Z 276DEG 21KT 3953 8190
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 5, 4:28 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
428 PM EDT Thu Jun 5 2025
OHZ075-076-WVZ009-052100-
Washington OH-Athens OH-Wood WV-
428 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
SOUTHEASTERN ATHENS AND NORTHWESTERN WOOD COUNTIES THROUGH 500 PM
EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
Coolville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Parkersburg, Belpre, Coolville, Vienna, Lubeck, Washington, North
Hills, Fleming, Blennerhassett, Bartlett, and Little Hocking.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 177 and 181.
Route 50 in West Virginia between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3931 8142 3915 8174 3915 8175 3918 8176
3918 8182 3923 8194 3947 8179
TIME...MOT...LOC 2028Z 229DEG 17KT 3925 8177
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 5, 5:24 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
524 PM EDT Thu Jun 5 2025
OHZ085-WVZ008-009-052200-
Meigs OH-Jackson WV-Wood WV-
524 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MEIGS...NORTH
CENTRAL JACKSON AND SOUTHWESTERN WOOD COUNTIES THROUGH 600 PM EDT...
At 523 PM EDT, Doppler radar was tracking a strong thunderstorm over
Forked Run State Park, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forked Run State Park, Belleville, and Reedsville.
This includes Interstate 77 in West Virginia between mile markers 157
and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 8157 3903 8158 3902 8179 3915 8183
3918 8168
TIME...MOT...LOC 2123Z 341DEG 5KT 3912 8179
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 5, 5:44 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
544 PM EDT Thu Jun 5 2025
OHZ076-WVZ010-052215-
Washington OH-Pleasants WV-
544 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WASHINGTON AND
CENTRAL PLEASANTS COUNTIES THROUGH 615 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Belmont, or near St. Marys, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
St. Marys, Belmont, Newport, and Willow Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3938 8105 3935 8134 3944 8138 3953 8118
TIME...MOT...LOC 2143Z 245DEG 23KT 3942 8127
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 5, 6:22 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
622 PM EDT Thu Jun 5 2025
OHZ085-WVZ009-052345-
Meigs-Wood-
622 PM EDT Thu Jun 5 2025
...CREEKS AND STREAMS RUNNING HIGH...
Locally heavy rain to the tune of 1 to 2 inches has fallen this
evening. While rainfall has exited the area, some localized high
water is possible over the next hour or so in the typical low-lying
trouble areas, with any high water receding thereafter. Do not drive
your vehicle into areas where water covers the roadway. The water
depth may be too great to allow your car to cross safely.
&&
LAT...LON 3918 8170 3910 8168 3909 8174 3909 8178
3908 8180 3916 8180
TIME...MOT...LOC 2220Z 240DEG 49KT 3917 8165
04Special weather statement, Jun 5, 7:04 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Charleston WV 704 PM EDT Thu Jun 5 2025 OHZ086-WVZ007-060030- Gallia-Mason- 704 PM EDT Thu Jun 5 2025 ...CREEKS AND STREAMS RUNNING HIGH... Locally heavy rain to the tune of 1 to 2 inches has fallen this evening. While rainfall has exited the area, some localized high water is possible over the next hour or so in the typical low-lying trouble areas, with any high water receding thereafter. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely. && LAT...LON 3882 8216 3888 8220 3892 8209 3883 8206 TIME...MOT...LOC 2302Z 268DEG 0KT 3887 8212 04
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:28 PM EDT | Special Weather Statement | RLX | Wood | 32 min |
| Jun 5, 5:24 PM EDT | Special Weather Statement | RLX | Wood | 36 min |
| Jun 5, 5:44 PM EDT | Special Weather Statement | RLX | Pleasants | 31 min |
| Jun 5, 6:22 PM EDT | Special Weather Statement | RLX | Wood | 83 min |
| Jun 5, 6:40 PM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Jun 5, 7:04 PM EDT | Special Weather Statement | RLX | Mason | 86 min |
| Jun 5, 7:35 PM EDT | Flash Flood Warning | RLX | Mingo, Wyoming | 3 hr |
| Jun 5, 7:47 PM EDT | Special Weather Statement | RLX | Nicholas | 28 min |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.